MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333335
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liner continuously can't be implanted into the outer cup.Delay greater than 30 minutes.
 
Additional Manufacturer Narrative
The associated reflection 3 hole shell and reflection xlpe liners were returned and evaluated.A lab analysis conducted during this investigation indicated that macroscopic examination of the shell revealed minor scuffs on the inner polished surface and on the rim, likely from attempted liner insertion.No significant damage was observed on the porous surface.Liner 1 showed scratches to the non-articulating surface and rim.Liner 2 showed scratches to the non-articulating surface, rim, slot and splines/scallops.The damage on both liners was likely caused by instruments during attempted placement.Dimensional evaluation performed on the cup noted all measured features were found to be within specification.Dimensional evaluation of the two liners noted both parts have visual damage on the inner diameter face, on the hood where the batch laser etch resides and on the bottom face.The outer diameter seems to be free of any significant damage.Based on cmm and overlay verification, spline profile and locking detail are oversized on both liners.All other mating dimensions are within spec.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.With the information currently available we are considering this to be an isolated event.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
REF XLPE 32 20 DEG 54-56 F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305368
Report Number1020279-2019-00414
Device Sequence Number154201
Product Code LPH
UDI-Device Identifier03596010455680
UDI-Public03596010455680
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71333335
Device Lot Number18AM18565
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1